Alert archive / Oklahoma / Special Weather Statements in 2011

Special Weather Statement, NWS Norman, OK

August 5, 2011Harper County, Oklahoma

NWS Norman, OK issued this special weather statement at Aug 5, 2011, 11:09 PM CDT for Harper County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2011, 11:09 PM CDT (04:09 UTC)
Expired
Aug 5, 2011, 11:45 PM CDT
In force
36 min
Issued by
NWS Norman, OK

County Harper County, OK

The radar

The Vance AFB radar (KVNX), 131 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1259 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1259 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
1899 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
230 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS84 KOUN 060409
SPSOUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT FRI AUG 5 2011

OKZ004-009-010-014>016-060445-
CUSTER OK-DEWEY OK-ELLIS OK-HARPER OK-WOODWARD OK-ROGER MILLS OK-
1109 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...ELLIS...
HARPER...ROGER MILLS AND WOODWARD COUNTIES.

AT 1108 PM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS 
WAS LOCATED FROM 20 MILES NORTHWEST OF BUFFALO...TO NEAR SHATTUCK... 
TO 9 MILES SOUTHEAST OF STRONG CITY...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIDESPREAD WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3701 9952 3700 9946 3635 9925 3558 9903
      3556 9964 3635 9974 3700 10000 3701 9999

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 10:36 PM CDT, 33 minutes earlier.

Area forecast discussion, Aug 5, 10:36 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT FRI AUG 5 2011

.AVIATION...
06/06Z TAFS...SMALL MCS WILL AFFECT KGAG/KWWR FIRST HOUR OR TWO OF
FORECAST AND POSSIBLY KPNC THROUGH 09Z. STRONG WIND GUSTS AND
PRIMARILY MVFR CIG/VIS MAIN IMPACTS. OTHERWISE...VFR CONDITIONS
EXPECTED TO PREVAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  78 109  78 105 /  10  10  10  10
HOBART OK         81 108  81 107 /  10  10  10  10
WICHITA FALLS TX  83 110  83 108 /   0  10   0  10
GAGE OK           77 106  76 106 /  80  20  20  10
PONCA CITY OK     82 106  80 107 /  40  20  20  20
DURANT OK         82 110  81 105 /   0  10   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
     050>052.

TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.

&&
Hazardous weather outlook, Aug 5, 10:30 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT FRI AUG 5 2011

OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1030 PM CDT FRI AUG 5 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE SEEN ACROSS NORTHERN OKLAHOMA OVERNIGHT.
ALTHOUGH ORGANIZED SEVERE WEATHER IS UNLIKELY...A FEW STORMS MAY
BRIEFLY PRODUCE DAMAGING WIND GUSTS.

DISCUSSION...
A SMALL MCS WILL MOVE FROM THE OKLAHOMA AND TEXAS PANHANDLES AND
AFFECT NORTHWEST AND NORTH-CENTRAL OKLAHOMA OVERNIGHT. STRONG
WINDS...ON THE ORDER OF 40 TO 50 MPH WILL BE COMMON. A FEW STORMS
MAY PRODUCE DAMAGING WIND GUSTS AND MARGINALLY SEVERE SIZE HAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.

OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE MAINLY IN NORTHERN
OKLAHOMA AS A FRONTAL BOUNDARY ENHANCED BY OUTFLOW AT TIMES REMAINS
IN THE AREA. FROM TUESDAY THROUGH THURSDAY... OVERNIGHT THUNDERSTORM
COMPLEXES MAY MOVE OVER NORTHERN AND CENTRAL OKLAHOMA.

OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE STRONGER WINDS ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SATURDAY THROUGH MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.

In the hours before

Special weather statement, Aug 5, 7:41 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI AUG 5 2011

OKZ008-060100-
KAY OK-
741 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.

AT 741 PM CDT...A WEAKENING THUNDERSTORM WAS LOCATED 7 MILES EAST OF
NEWKIRK...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
      3676 9680 3675 9682 3687 9713 3700 9715
      3700 9675
Special weather statement, Aug 5, 7:42 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT FRI AUG 5 2011

OKZ009-060100-
ELLIS OK-
742 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

AT 742 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CATESBY...MOVING NORTHEAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3659 9995 3659 9990 3645 9976 3631 10000
      3632 10001 3655 10001
Local storm report, Aug 5, 8:50 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
850 PM CDT FRI AUG 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     3 WNW ENID              36.42N 97.92W
08/05/2011                   GARFIELD           OK   PUBLIC

            DELAYED REPORT OF DAMAGE TO LARGE TREES AND LIGHT POSTS
            AT THE OAKWOOD COUNTRY CLUB NORTHWEST OF ENID

0630 PM     TSTM WND GST     4 WNW ENID              36.42N 97.94W
08/05/2011  E65.00 MPH       GARFIELD           OK   TRAINED SPOTTER

            WINDS ESTIMATED AT THE INTERSECTION OF GARLAND AND WEST
            CHESTNUT IN WEST ENID

&&

MA
Special weather statement, Aug 5, 10:33 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1033 PM CDT FRI AUG 5 2011

OKZ004-009-014-060345-
ELLIS OK-HARPER OK-ROGER MILLS OK-
1033 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND ROGER
MILLS COUNTIES.

AT 1031 PM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 20 MILES NORTHWEST OF ROSSTON TO 3 MILES SOUTH OF
DURHAM...MOVING NORTHEAST AT 20 MPH. WIDESPREAD STRONG WINDS WILL
OCCUR WITH THE STORMS AS THEY MOVE INTO NORTHWEST OKLAHOMA.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3582 9971 3567 10000 3700 10001 3701 9989
Special weather statement, Aug 5, 10:44 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1044 PM CDT FRI AUG 5 2011

OKZ004-009-014-060415-
ELLIS OK-HARPER OK-ROGER MILLS OK-
1044 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS...HARPER AND ROGER
MILLS COUNTIES.

AT 1045 PM CDT...THE LEADING EDGE OF STRONG THUNDERSTORMS WAS
LOCATED FROM 14 MILES NORTHWEST OF ROSSTON TO 5 MILES NORTH OF
REYDON...MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3700 9983 3645 9964 3564 9956 3563 9998
      3589 10001 3701 10000
Special weather statement, Aug 5, 11:09 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1109 PM CDT FRI AUG 5 2011

OKZ004-009-010-014>016-060445-
CUSTER OK-DEWEY OK-ELLIS OK-HARPER OK-WOODWARD OK-ROGER MILLS OK-
1109 PM CDT FRI AUG 5 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...ELLIS...
HARPER...ROGER MILLS AND WOODWARD COUNTIES.

AT 1108 PM CDT...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS LOCATED FROM 20 MILES NORTHWEST OF BUFFALO...TO NEAR SHATTUCK...
TO 9 MILES SOUTHEAST OF STRONG CITY...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
WIDESPREAD WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3701 9952 3700 9946 3635 9925 3558 9903
      3556 9964 3635 9974 3700 10000 3701 9999

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:16 PM CDTSpecial Weather StatementOUNKay14 min
Aug 5, 7:27 PM CDTSpecial Weather StatementOUNGarfield18 min
Aug 5, 7:40 PM CDTSpecial Weather StatementOUNGrant20 min
Aug 5, 7:41 PM CDTSpecial Weather StatementOUNKay19 min
Aug 5, 7:42 PM CDTSpecial Weather StatementOUNEllis18 min
Aug 5, 7:59 PM CDTSevere Thunderstorm WarningOUNGrant30 min
Aug 5, 10:33 PM CDTSpecial Weather StatementOUNEllis12 min
Aug 5, 10:44 PM CDTSpecial Weather StatementOUNEllis, Roger Mills31 min
Aug 5, 11:46 PM CDTSpecial Weather StatementOUNEllis, Harper, Roger Mills, Woodward44 min
Aug 6, 12:22 AM CDTSpecial Weather StatementOUNWoods8 min
Aug 6, 12:31 AM CDTSpecial Weather StatementOUNDewey, Harper, Woods, Woodward29 min
Aug 6, 1:02 AM CDTSpecial Weather StatementOUNAlfalfa, Major, Woods28 min
Aug 6, 1:29 AM CDTSpecial Weather StatementOUNGarfield, Grant31 min
Aug 6, 1:54 AM CDTSpecial Weather StatementOUNAlfalfa, Grant, Kay, Woods36 min
Aug 6, 2:21 PM CDTFire Weather WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more38 hr
Aug 6, 3:05 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 6, 3:35 PM CDTSpecial Weather StatementOUNBeckham25 min
Aug 6, 3:43 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more17 min
Aug 6, 4:04 PM CDTSpecial Weather StatementOUNCanadian, Lincoln, Logan, Payne26 min
Aug 6, 4:09 PM CDTSpecial Weather StatementOUNRoger Mills36 min
Aug 6, 4:37 PM CDTSpecial Weather StatementOUNBlaine, Canadian, Custer, Kingfisher, Logan, Payne23 min
Aug 6, 4:42 PM CDTSpecial Weather StatementOUNBeckham, Greer, Roger Mills33 min
Aug 6, 5:04 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma56 min
Aug 6, 5:11 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne64 min
Aug 6, 5:17 PM CDTSpecial Weather StatementOUNBeckham, Caddo, Custer, Greer, Harmon, Washita28 min
Aug 6, 5:26 PM CDTSpecial Weather StatementOUNOklahoma9 min
Aug 6, 5:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma, Pottawatomie38 min
Aug 6, 5:49 PM CDTSpecial Weather StatementOUNBlaine, Canadian26 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOUNBlaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more8 min
Aug 6, 6:53 PM CDTSpecial Weather StatementOUNLogan, Oklahoma37 min

Nearby

Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.